Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 2, 2016, 4:44 AM CST for 14 counties in Texas. It took effect at Feb 2, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 4:44 AM CST (10:44 UTC)
- In effect from
- Feb 2, 2016, 12:00 PM CST
- Expired
- Feb 2, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS84 KSJT 021044 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 444 AM CST TUE FEB 2 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... GUSTY WEST WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH RELATIVE HUMIDITIES FALLING TO 15 TO 20 PERCENT ACROSS MUCH OF THE AREA. THE COMBINATION OF DRY VEGETATION...LOW HUMIDITIES AND GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. TXZ066-071>073-076>078-139-140-154-155-168>170-030000- /O.UPG.KSJT.FW.A.0002.160202T1800Z-160203T0000Z/ /O.NEW.KSJT.FW.W.0004.160202T1800Z-160203T0000Z/ RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN- BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 444 AM CST TUE FEB 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM CST THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA...MUCH OF THE CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY AND HEARTLAND. * WIND...WEST WINDS 15 TO 20 MPH...WITH GUSTS NEAR 30 MPH. * HUMIDITY...15 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 2, 4:25 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 2, 4:25 AM CST, 19 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 425 AM CST TUE FEB 2 2016 .SHORT TERM... (Today and Tonight) Another breezy day is in store for West Central Texas today, along with cooler temperatures. The surface pressure gradient will tighten this morning in association with a developing surface low over Kansas. The tightening pressure gradient, combined with vertical mixing of higher winds aloft will result in gusty west winds by mid to late morning, continuing into the afternoon hours. Sustained west winds of 15-25 mph are expected, with gusts to 30 mph at times. Skies will be sunny today with near seasonal afternoon highs in the upper 50s and lower 60s. A colder airmass will filter into the region tonight as surface high pressure builds in from the northwest. Winds will become northerly at 10 to 15 mph overnight, with temperatures falling into the upper 20s by daybreak Wednesday. .LONG TERM... (Wednesday through Monday) Below normal temperatures are forecast on Wednesday as weak cold air advection continues. Highs on Wednesday will range from the upper 40s across the Big Country to the low 50s elsewhere, under mostly sunny skies. Ideal radiational cooling conditions are expected Thursday morning as winds become light and variable, dewpoint temperatures drop into the low 20s and skies remain mostly clear. Overnight lows will mainly be in the mid to upper 20s, with lower 20s in the low lying areas and river valleys. Continued cool temperatures are forecast on Thursday, with higher generally in the mid 50s and overnight lows in the 30s. Model differences arise this weekend with the handling of the next upper level trough/low that is forecast to affect West Central Texas. The 00z ECMWF is most progressive, tracking this upper level low across the Big Country Friday night/Saturday morning. The 00z GFS/Canadian are slower, with a track across our central counties late Saturday. PoPs for this time frame were increased for much of the forecast area, but confidence remains low on whether we will see winter precipitation. The GFS forecast soundings are supportive of snowfall on Saturday, with the current ECMWF looking more marginal. Given the uncertainty, snow was left out of the forecast for now, but will continue to monitor on future shifts. Highs on Saturday were cooled into the 40s for most locations, given the expected cloud cover/precipitation. A continuation of below normal temperatures is expected into early next week, with the next cold frontal passage Monday morning. && .FIRE WEATHER... Gusty west winds will develop across the area by mid to late morning, with afternoon humidities falling into the 15 to 20 percent range south of interstate 20. Dry vegetation, coupled with low humidities and west winds of 20 to 25 mph with gusts to 30 mph will result critical fire weather conditions once again. The most favored area for critical fire weather conditions will exist south of the Big Country and a Red Flag Warning is in effect from 12 PM until 6 PM today for all but Coke and Sterling counties. Fire weather concerns will diminish on Wednesday due to lighter winds and higher relative humidities. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 27 49 25 / 0 0 0 0 San Angelo 62 27 52 23 / 0 0 0 0 Junction 63 28 53 23 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... Red Flag Warning from noon today to 6 PM CST this evening for Brown-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch- Menard-Runnels-San Saba-Schleicher-Sutton-Tom Green. && 24/Daniels
Hazardous weather outlook, Feb 1, 9:46 PM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 946 PM CST MON FEB 1 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030400- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 946 PM CST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOOK FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS AGAIN ON TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON...GENERALLY ALONG AND SOUTH OF A SAN ANGELO TO COLEMAN LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.